Alert archive / Ohio / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 99, NWS Northern Indiana

August 23, 2015Paulding County, Ohio; Allen County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Aug 23, 2015, 5:28 PM EDT for Paulding County, Ohio; Allen County, Indiana. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2015, 5:28 PM EDT (21:28 UTC)
Expired
Aug 23, 2015, 6:15 PM EDT
In force
47 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Allen County, IN, Paulding County, OH

The radar

The Northern Indiana radar (KIWX), 89 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 5:32 PM EDTHAIL 12 Wsw Payne, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1325 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

008 
WUUS53 KIWX 232128
SVRIWX
INC003-OHC125-232215-
/O.NEW.KIWX.SV.W.0099.150823T2128Z-150823T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
528 PM EDT SUN AUG 23 2015

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL ALLEN COUNTY IN NORTHEASTERN INDIANA...
  CENTRAL PAULDING COUNTY IN WEST CENTRAL OHIO...

* UNTIL 615 PM EDT

* AT 527 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WOODBURN...
  OR 10 MILES EAST OF NEW HAVEN...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PAULDING...WOODBURN...PAYNE...GROVER HILL...LATTY...BROUGHTON...
  EDGERTON IN ALLEN COUNTY...BRICETON AND WORSTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4103 8487 4112 8488 4121 8445 4102 8445
TIME...MOT...LOC 2127Z 259DEG 29KT 4108 8483 

HAIL...1.00IN
WIND...60MPH
 
$$

PBM
2 follow-up statements
451 
WWUS53 KIWX 232143
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
543 PM EDT SUN AUG 23 2015

INC003-232153-
/O.CAN.KIWX.SV.W.0099.000000T0000Z-150823T2215Z/
ALLEN IN-
543 PM EDT SUN AUG 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ALLEN COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4103 8475 4108 8474 4112 8470 4118 8445
      4102 8445
TIME...MOT...LOC 2143Z 266DEG 26KT 4108 8468 

$$

OHC125-232215-
/O.CON.KIWX.SV.W.0099.000000T0000Z-150823T2215Z/
PAULDING OH-
543 PM EDT SUN AUG 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHWESTERN PAULDING COUNTY...

AT 543 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PAYNE...OR 15
MILES NORTH OF VAN WERT...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PAULDING...PAYNE...GROVER HILL...LATTY...BROUGHTON...BRICETON AND
WORSTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4103 8475 4108 8474 4112 8470 4118 8445
      4102 8445
TIME...MOT...LOC 2143Z 266DEG 26KT 4108 8468 

HAIL...1.00IN
WIND...60MPH
 
$$

PBM
724 
WWUS53 KIWX 232205
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
605 PM EDT SUN AUG 23 2015

OHC125-232215-
/O.EXP.KIWX.SV.W.0099.000000T0000Z-150823T2215Z/
PAULDING OH-
605 PM EDT SUN AUG 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PAULDING COUNTY
WILL EXPIRE AT 615 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4103 8475 4108 8474 4112 8470 4118 8445
      4102 8445
TIME...MOT...LOC 2203Z 259DEG 29KT 4108 8468 

$$

PBM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 2:49 PM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Aug 23, 2:49 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
249 PM EDT SUN AUG 23 2015

.SYNOPSIS...
ISSUED AT 245 PM EDT SUN AUG 23 2015

A COLD FRONT WILL MOVE EAST OF THE AREA THIS EVENING BRINGING
SHOWERS AND THUNDERSTORMS TO AN END AND ALLOWING SKIES TO CLEAR
OVERNIGHT. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE WESTERN GREAT
LAKES ON MONDAY... POSSIBLY CAUSING A FEW LAKE ENHANCED SHOWERS
OVER SOUTHERN MICHIGAN... OTHERWISE DRY AND BREEZY CONDITIONS ARE
EXPECTED ACROSS THE AREA. LOWS TONIGHT WILL GENERALLY BE IN THE
MID 50S WITH HIGHS MONDAY IN THE LOWER AND MIDDLE 70S.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 245 PM EDT SUN AUG 23 2015

LINE OF SHOWERS/TSTMS MOVG EAST ACROSS NRN INDIANA/SWRN MI THIS AFTN
AHEAD OF CDFNT MOVG THROUGH NE IL. SCT ACTIVITY MAY REDEVELOP ALONG
FRONT LATE THIS AFTN... BUT SMALL THREAT OF SVR STORMS APPEARS TO
BE WITH INITIAL LINE MOVE THROUGH ERN PORTION OF CWA LATE THIS
AFTN. ALTHOUGH MODERATE INSTABILITY SHOULD BE AVAILABLE AS THE
CONVECTION MOVES THROUGH... 0-6KM SHEAR MARGINAL AT 25-30KT AND
WITH MID LEVEL LAPSE RATES UNDER 6C/KM... ONLY ISOLATED SVR STORMS
EXPECTED... WITH DAMAGING WINDS THE MAIN THREAT. SKIES SHOULD
CLEAR QUICKLY BEHIND THE FRONT THIS EVE WITH JUST PATCHY CU/STRATO
CU OVERNIGHT. STRONG CAA OVERNIGHT SHOULD ALLOW TEMPS TO FALL TO
THE L-M50S BY DAYBREAK MONDAY.

VORT LOBE ROTATING AROUND THE LAKE SUPERIOR UPR LOW ACROSS SRN MI
MONDAY AFTN ACCOMPANIED BY CYCLONIC WNW LOW LEVEL FLOW AND WK LAKE
INDUCED INSTABILITY MAY ALLOW WIDELY SCT SHOWERS ACROSS NRN ZONES IN
THE AFTN. DEEP MIXING UP TO H850 SHOULD RESULT IN HIGHS IN THE L-
M70S WITH WEST WINDS GUSTING 20-30MPH ADDING TO THE BLO NORMAL CHILL
OF THE DAY.

&&

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 245 PM EDT SUN AUG 23 2015

AUTUMN-LIKE TEMPERATURES AND MAINLY DRY NEXT WEEK...

A MID-UPPER LEVEL JET STREAK WORKING EAST THROUGH THE CENTRAL LAKES
TONIGHT WILL HELP CARVE OUT AN UNSEASONABLY STRONG 500 MB HEIGHT
MINIMUM JUST NORTH OF LAKE HURON BY TUESDAY AND WEDNESDAY. THIS WILL
PLACE THE LOCAL AREA ON THE SW FRINGE OF DEEP/COLD CYCLONIC FLOW
WITH TEMPERATURES WELL BELOW NORMAL FOR LATE AUGUST STANDARDS. THIS
CYCLONIC FLOW AND SOME LAKE CONTRIBUTION (WNW FLOW AND LAKE-7H TEMP
DIFFERENTIALS PUSHING 20C) SHOULD ALLOW FOR A HEALTHY CU FIELD EACH
DAY...ESPECIALLY ACROSS FAR NORTHERN ZONES WHERE A FEW DIURNALLY/LE
DRIVEN SHOWERS NOT OUT OF THE QUESTION. THE SECOND HALF OF THE WEEK
WILL FEATURE A GRADUAL WARMING TREND AND MAINLY CLEAR SKIES AS THE
ABOVE MENTIONED STACKED LOW LIFTS OUT ALLOWING LOW LEVEL RIDGING TO
BECOME BETTER ESTABLISHED.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1256 PM EDT SUN AUG 23 2015

CDFNT MOVG EAST ACROSS NE IL WITH A LINE OF SHRA AND ISOLATED TS
AHEAD OF IT OVER NWRN INDIANA. SBN SHOULD HAVE LINGERING IMPACTS
FROM THIS CONVECTION AT 18Z THOUGH EXPECT TS WILL BE EAST OF THE
TERMINAL BY THAT TIME. BASED ON UPSTREAM OBS EXPECTING CONDITIONS
WILL LOWER TO MVFR/IFR AT SBN AS THE SHRA MOVE THROUGH. SOME
INTENSIFICATION OF CONVECTION LIKELY AS THE LINE MOVES EAST
ACROSS NRN INDIANA THIS AFTN... THUS CONTD WITH TS IN THE FWA TAF
FOR LATE THIS AFTN AND ADDED WIND GUSTS WITH THE TS. CONDITIONS
SHOULD RAPIDLY IMPROVE BEHIND CDFNT LATE THIS AFTN/EVE AND THEN
CONT VFR THROUGH THE REMAINDER OF THE TAF PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...BEACH HAZARDS STATEMENT THROUGH LATE MONDAY NIGHT FOR INZ003.

MI...BEACH HAZARDS STATEMENT THROUGH LATE MONDAY NIGHT FOR MIZ077.

OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM EDT TUESDAY FOR LMZ043-046.

&&

SYNOPSIS...JT
SHORT TERM...STEINWEDEL
LONG TERM...JT
AVIATION...JT

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Aug 23, 4:44 AM EDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
444 AM EDT SUN AUG 23 2015

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-240845-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
444 AM EDT SUN AUG 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY ALONG A COLD FRONT MOVING THROUGH
THE REGION. A FEW SEVERE STORMS ARE POSSIBLE. ISOLATED DAMAGING
WIND GUSTS AND LARGE HAIL ARE THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT REPORTS OF HAIL AND WIND
ARE WELCOME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-MIZ077-240845-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
444 AM EDT SUN AUG 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THROUGH EARLY AFTERNOON ALONG A COLD
FRONT. A FEW STRONG STORMS ARE POSSIBLE.

WEST WINDS OF 15 TO 25 MPH ARE EXPECTED THIS AFTERNOON AND THIS
WILL CREATE DANGEROUS SWIMMING CONDITIONS ON LAKE MICHIGAN THROUGH
TONIGHT. WAVES WILL INCREASE TO BETWEEN 3 AND 6 FEET THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HAZARDOUS SWIMMING CONDITIONS ARE EXPECTED TO PERSIST MONDAY INTO
MONDAY NIGHT AND POSSIBLY ON TUESDAY AS WELL. WAVES OF 3 TO 6 FEET
ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-240845-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
444 AM EDT SUN AUG 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THROUGH EARLY AFTERNOON. CONDITIONS
HAZARDOUS TO SMALL CRAFT ARE EXPECTED TO DEVELOP THIS AFTERNOON
BEHIND A COLD FRONT AND CONTINUE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL PERSIST THROUGH TUESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Aug 23, 2:22 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
222 PM EDT SUN AUG 23 2015

INZ005-006-008-014-016-231915-
MARSHALL-NOBLE-KOSCIUSKO-LAGRANGE-ELKHART-
222 PM EDT SUN AUG 23 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ELKHART...SOUTHEASTERN
MARSHALL...KOSCIUSKO...WESTERN LAGRANGE AND NORTHWESTERN NOBLE
COUNTIES...

AT 220 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR EDWARDSBURG TO 6 MILES NORTHWEST OF WAKARUSA TO
NEAR PLYMOUTH...AND MOVING EAST AT 30 MPH.

BRIEF HEAVY RAIN...OCCASIONAL LIGHTNING AND WIND GUSTS IN EXCESS OF
30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ELKHART...GOSHEN...WARSAW...NAPPANEE...WINONA LAKE...LIGONIER...
SYRACUSE...LAGRANGE...DUNLAP...MIDDLEBURY...BOURBON...WAKARUSA...
ARGOS...BRISTOL...MILFORD...TOPEKA...NORTH WEBSTER...PIERCETON...
MENTONE AND MILLERSBURG.

THIS INCLUDES INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 95 AND
124.

&&

LAT...LON 4176 8534 4148 8544 4130 8561 4130 8565
      4125 8565 4110 8579 4123 8628 4155 8599
      4176 8591
TIME...MOT...LOC 1820Z 278DEG 26KT 4175 8606 4157 8613 4131 8636

PBM
Special weather statement, Aug 23, 4:08 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
408 PM EDT SUN AUG 23 2015

INZ008-009-017-018-025-OHZ001-002-004-015-232030-
NOBLE-HUNTINGTON-ALLEN-WHITLEY-DE
KALB-FULTON-DEFIANCE-WILLIAMS-PAULDING-
408 PM EDT SUN AUG 23 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DE KALB...NORTHERN
HUNTINGTON...EASTERN WHITLEY...ALLEN...SOUTHEASTERN NOBLE...
NORTHWESTERN PAULDING...SOUTHERN WILLIAMS...SOUTHWESTERN FULTON AND
DEFIANCE COUNTIES...

AT 405 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WATERLOO TO NEAR COLUMBIA CITY TO 7 MILES EAST OF
NORTH MANCHESTER...AND MOVING EAST AT 40 MPH.

WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH
BRIEF HEAVY RAINFALL...AND OCCASIONAL LIGHTNING. SMALL HAIL IS ALSO
POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
FORT WAYNE...NEW HAVEN...AUBURN...KENDALLVILLE...COLUMBIA CITY...
BRYAN...GARRETT...ARCHBOLD...HICKSVILLE...BUTLER...HUNTERTOWN...
PAULDING...AVILLA...WATERLOO...EDGERTON...CHURUBUSCO...ANTWERP...
HAMILTON...WOODBURN AND STRYKER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 469 BETWEEN MILE MARKERS 0 AND 30.
 INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 295 AND 340.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

IF YOU ARE ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER... YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4148 8425 4148 8434 4143 8434 4143 8430
      4114 8459 4092 8497 4096 8564 4100 8564
      4153 8516 4155 8418
TIME...MOT...LOC 2005Z 271DEG 39KT 4149 8511 4116 8541 4097 8565

PBM
Special weather statement, Aug 23, 4:35 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
435 PM EDT SUN AUG 23 2015

INZ009-018-OHZ001-004-015-232130-
ALLEN-DE KALB-DEFIANCE-WILLIAMS-PAULDING-
435 PM EDT SUN AUG 23 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN DE KALB...
ALLEN...WESTERN PAULDING...SOUTHWESTERN WILLIAMS AND NORTHWESTERN
DEFIANCE COUNTIES...

AT 434 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WATERLOO TO NEAR HUNTERTOWN TO 8 MILES SOUTHWEST
OF FORT WAYNE...AND MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
FORT WAYNE...NEW HAVEN...AUBURN...BRYAN...HICKSVILLE...BUTLER...
WATERLOO...EDGERTON...ANTWERP...WOODBURN...MONROEVILLE...PAYNE...
GRABILL...ST. JOE...EDGERTON IN WILLIAMS COUNTY...ABOITE...
LEO-CEDARVILLE...CONCORD...FARMER AND SHERWOOD.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 469 BETWEEN MILE MARKERS 10 AND 30.
 INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 298 AND 325.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4121 8456 4099 8478 4099 8480 4097 8480
      4097 8534 4105 8534 4121 8516 4145 8500
      4146 8441
TIME...MOT...LOC 2034Z 270DEG 33KT 4139 8497 4121 8509 4103 8529

PBM
Special weather statement, Aug 23, 5:02 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
502 PM EDT SUN AUG 23 2015

INZ018-OHZ004-015-232145-
ALLEN-DEFIANCE-PAULDING-
502 PM EDT SUN AUG 23 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ALLEN...NORTHERN
PAULDING AND CENTRAL DEFIANCE COUNTIES...

AT 502 PM EDT...A STRONG THUNDERSTORM WAS NEAR GRABILL...OR NEAR
HICKSVILLE...MOVING EAST AT 45 MPH.

WIND GUSTS OF 50 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DEFIANCE...HICKSVILLE...PAULDING...ANTWERP...WOODBURN...FARMER...
SHERWOOD...NEY...CECIL...MARK CENTER...THE BEND AND BRUNERSBURG.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4117 8439 4113 8490 4127 8489 4127 8480
      4132 8480 4143 8450 4143 8446 4131 8435
TIME...MOT...LOC 2102Z 258DEG 38KT 4123 8487

PBM
Special weather statement, Aug 23, 5:06 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
506 PM EDT SUN AUG 23 2015

INZ018-OHZ015-232145-
ALLEN-PAULDING-
506 PM EDT SUN AUG 23 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ALLEN AND
SOUTHWESTERN PAULDING COUNTIES...

AT 506 PM EDT...A STRONG THUNDERSTORM WAS OVER NEW HAVEN...MOVING
EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FORT WAYNE...NEW HAVEN...WOODBURN...PAYNE...MCGILL...EDGERTON IN
ALLEN COUNTY...TILLMAN...TOWNLEY...MAPLES AND ZULU.

THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 12 AND 28.

&&

LAT...LON 4098 8508 4115 8512 4121 8479 4111 8473
      4102 8473
TIME...MOT...LOC 2106Z 259DEG 29KT 4108 8501

PBM
Local storm report, Aug 23, 5:07 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
507 PM EDT SUN AUG 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HAIL             FORT WAYNE              41.08N  85.13W
08/23/2015  M0.70 INCH       ALLEN              IN   BROADCAST MEDIA

            DIME SIZE HAIL REPORTED IN DOWNTOWN FORT WAYNE.

&&

NG

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 4:08 PM EDTSpecial Weather StatementIWXDefiance22 min
Aug 23, 5:02 PM EDTSpecial Weather StatementIWXDefiance43 min
Aug 23, 6:08 PM EDTSpecial Weather StatementIWXPutnam52 min
Aug 23, 4:33 AM EDTBeach Hazards StatementIWX63 hr
Aug 23, 1:25 PM EDTSpecial Weather StatementIWXPulaski, Saint Joseph, Starke35 min
Aug 23, 1:52 PM EDTSpecial Weather StatementIWXElkhart, Marshall, Pulaski23 min
Aug 23, 2:22 PM EDTSpecial Weather StatementIWXElkhart, Kosciusko, LaGrange53 min
Aug 23, 4:35 PM EDTSpecial Weather StatementIWXAllen, DeKalb55 min
Aug 23, 5:06 PM EDTSpecial Weather StatementIWXAllen39 min
Aug 23, 7:31 PM EDTSpecial Weather StatementIWXJay44 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2015Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.